Alert archive / North Carolina / Flash Flood Warnings in 2023
Flash Flood Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Aug 31, 2023, 1:15 AM EDT for Carteret County, North Carolina. It was in force for 10 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2023, 1:15 AM EDT (05:15 UTC)
- Expired
- Aug 31, 2023, 11:15 AM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 13 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 3:00 AM EDT | FLASH FLOOD | Atlantic Beach, NC | Carteret County 911 reported street flooding in Atlantic Beach at the intersection of HWY 58 and the Atlantic Beach Causeway. |
| Aug 31, 3:00 AM EDT | FLASH FLOOD | Atlantic Beach, NC | Carteret County 911 reported street flooding in Atlantic Beach at the intersection of HWY 58 and the Atlantic Beach Causeway. |
| Aug 31, 4:00 AM EDT | FLASH FLOOD | 1 N Morehead Ciyy, NC | Public reported water covered roads at the intersection of Joslyn Dr. and Country Club Rd. Time based on radar. |
| Aug 31, 4:00 AM EDT | FLASH FLOOD | 1 N Morehead Ciyy, NC | Public reported water covered roads at the intersection of Joslyn Dr. and Country Club Rd. Time based on radar. |
| Aug 31, 6:10 AM EDT | FLASH FLOOD | 1 E Pine Knoll Shores, NC | Carteret County Emergency Management reported Pinewood Circle flooding in Pine Knoll Shores. |
| Aug 31, 6:10 AM EDT | FLASH FLOOD | 1 E Pine Knoll Shores, NC | Carteret County Emergency Management reported Pinewood Circle flooding in Pine Knoll Shores. |
| Aug 31, 7:08 AM EDT | FLASH FLOOD | 1 Se Bettie, NC | Carteret County Emergency Management reported Golden Farm Rd. completely flooded in Otway. |
| Aug 31, 7:08 AM EDT | FLASH FLOOD | 1 Se Bettie, NC | Carteret County Emergency Management reported Golden Farm Rd. completely flooded in Otway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 105 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
299
WGUS52 KMHX 310515
FFWMHX
NCC031-310815-
/O.NEW.KMHX.FF.W.0009.230831T0515Z-230831T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
115 AM EDT Thu Aug 31 2023
The National Weather Service in Newport/Morehead City has issued a
* Flash Flood Warning for...
Carteret County in eastern North Carolina...
* Until 415 AM EDT.
* At 115 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morehead City, Newport, Harkers Island, Cape Carteret, North
River, Straits, Smyrna, Marshallberg, Davis, Sealevel, Pine Knoll
Shores, Otway, Wildwood, Williston, Broad Creek, Peletier, Open
Grounds Farm, Bogue, Stacy and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3476 7708 3479 7701 3483 7676 3490 7656
3493 7643 3490 7635 3480 7637 3469 7645
3463 7653 3466 7660 3467 7675 3467 7689
3464 7704 3470 7709
FLASH FLOOD...RADAR INDICATED
$$
DAG4 follow-up statements
534
WGUS52 KMHX 310740
FFWMHX
NCC031-311115-
/O.EXT.KMHX.FF.W.0009.000000T0000Z-230831T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
340 AM EDT Thu Aug 31 2023
The National Weather Service in Newport/Morehead City has extended
the
* Flash Flood Warning for...
Carteret County in eastern North Carolina...
* Until 715 AM EDT.
* At 340 AM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Carteret County 911
Center reported street flooding at the intersection of HWY 58 and
the Atlantic Beach Causeway. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 1.5 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morehead City, Newport, Harkers Island, Cape Carteret, North
River, Straits, Smyrna, Marshallberg, Davis, Sealevel, Pine Knoll
Shores, Otway, Wildwood, Williston, Broad Creek, Peletier, Open
Grounds Farm, Bogue, Stacy and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3476 7708 3479 7701 3483 7676 3490 7656
3493 7643 3490 7635 3480 7637 3469 7645
3463 7653 3466 7660 3467 7675 3467 7689
3464 7704 3470 7709
FLASH FLOOD...OBSERVED
$$
RJ295
WGUS52 KMHX 311000
FFWMHX
NCC031-311315-
/O.EXT.KMHX.FF.W.0009.000000T0000Z-230831T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
600 AM EDT Thu Aug 31 2023
The National Weather Service in Newport/Morehead City has extended
the
* Flash Flood Warning for...
Carteret County in eastern North Carolina...
* Until 915 AM EDT.
* At 600 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morehead City, Newport, Harkers Island, Cape Carteret, North
River, Straits, Smyrna, Marshallberg, Davis, Sealevel, Pine Knoll
Shores, Otway, Wildwood, Williston, Broad Creek, Peletier, Open
Grounds Farm, Bogue, Stacy and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3476 7708 3479 7701 3483 7676 3490 7656
3493 7643 3490 7635 3480 7637 3469 7645
3463 7653 3466 7660 3467 7675 3467 7689
3464 7704 3470 7709
FLASH FLOOD...RADAR INDICATED
$$
SGK496
WGUS52 KMHX 311302
FFWMHX
NCC031-311515-
/O.EXT.KMHX.FF.W.0009.000000T0000Z-230831T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
902 AM EDT Thu Aug 31 2023
The National Weather Service in Newport/Morehead City has extended
the
* Flash Flood Warning for...
Carteret County in eastern North Carolina...
* Until 1115 AM EDT.
* At 902 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 8 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morehead City, Newport, Harkers Island, Cape Carteret, North
River, Straits, Smyrna, Marshallberg, Davis, Sealevel, Pine Knoll
Shores, Otway, Wildwood, Williston, Broad Creek, Peletier, Open
Grounds Farm, Bogue, Stacy and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3476 7708 3479 7701 3483 7676 3490 7656
3493 7643 3490 7635 3480 7637 3469 7645
3463 7653 3466 7660 3467 7675 3467 7689
3464 7704 3470 7709
FLASH FLOOD...RADAR INDICATED
$$
SGK661
WGUS72 KMHX 311515
FFSMHX
Flash Flood Statement
National Weather Service Newport/Morehead City NC
1115 AM EDT Thu Aug 31 2023
NCC031-311525-
/O.EXP.KMHX.FF.W.0009.000000T0000Z-230831T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carteret NC-
1115 AM EDT Thu Aug 31 2023
...FLASH FLOOD WARNING HAS EXPIRED FOR CARTERET COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3476 7708 3479 7701 3483 7676 3490 7656
3493 7643 3490 7635 3480 7637 3469 7645
3463 7653 3466 7660 3467 7675 3467 7689
3464 7704 3470 7709
$$
SGKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 7:52 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 30, 7:52 PM EDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
752 PM EDT Wed Aug 30 2023
.SYNOPSIS...
Hurricane Idalia was located over southeast Georgia and was
continuing to weaken as it heads northeast around 20 mph.
Idalia will weaken to a tropical storm tonight as it tracks up
the SE coast, moving off the NC coast Thursday. Idalia will
bring the potential for several significant impacts, including:
very heavy rain, gusty winds, storm surge, tornadoes and
dangerous marine conditions. High pressure will build in from
the west late week into the weekend with dry pleasant conditions.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 745 PM Wed...Tropical Storm Idalia continues to lift
across the Carolinas this evening. Significant impacts from the
remnants of Idalia are expected across eastern NC tonight into
Thursday.
1) Flooding from rainfall: Very heavy rains will occur across
eastern NC tonight into Thursday with forecast amounts ranging
from 2-4" across the extreme northwest to 5-10" elsewhere. These
rainfall amounts if realized, would result in localized flash
flooding, road closures, possible washouts and water rescues.
2)Tornadoes: Conditions will become favorable for isolated
tornadoes to develop tonight. The highest risk will be along the
immediate coast and just inland. The SPC has increased the
severe weather risk to "Enhanced" (Level 3 of 5). Since this
event will be occurring after dark and overnight when many
people will be asleep, it is important to have multiple ways to
receive warnings.
3) Storm Surge Flooding: Strong Northeast winds will produce
storm surge flooding of 2-4 ft inundation of water above dry
ground adjacent to the Pungo, Pamlico, Bay, and Neuse Rivers.
Storm Surge flooding of 2-4 ft above dry ground will also be
possible over down-east Carteret county adjacent to the Pamlico
Sound.
Late Thursday into Thursday night 2-3 ft of inundation off the
Atlantic Ocean could result in beach erosion and ocean overwash
along the Outer Banks, especially north of Cape Hatteras where
portions of Highway 12 could become impassable.
4) Winds: Tropical Storm Force winds of 30-50 mph inland and
40-60 mph along the coast (higher gusts are possible along the
Outer Banks) will develop tonight and continue into Thursday.
This may result in scattered power outages, especially near the
coast and along the Outer Banks.
The remnants of Idalia are forecast to track across South
Carolina tonight and off the NC coast Thursday while continuing
to gradually weaken. The storm will produce heavy rains, strong
winds and storm surge. Tropical Storm Warnings are in effect
for much of the area, except for the northwest inland counties.
Rain should begin to decrease in intensity Thursday afternoon
and begin ending from west to east with any lingering rainfall
moving offshore Thursday evening. Winds will remain strong into
Thursday night with the direction backing from the Northeast in
the morning to the North in the afternoon shifting the storm
surge threat from the inland rivers to the Outer Banks.
Little change in temperature is expected tonight and Thursday
with lows tonight mostly in the upper 60s to low 70s and highs
Thursday 75-80.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As of 0515 Wednesday...Not your typical post tropical cyclone
environment with the breezy NEerly winds ushering in a dry and
relatively cooler airmass leading to clearing skies and highs in
the low 80s and overnight lows in the low 60s.
Friday...Idalia will be offshore SE of Cape Hatteras and will
begin transitioning slowly to the SE. Rainfall is expected to be
over by Friday morning. While winds will be on the downward
trend, the stout post frontal, NEerly winds will be ongoing for
NOBX and areas adjacent to the Pamlico and Core Sounds which
could continue the threat of high water, beach erosion and
ocean overwash. See Tides and Coastal Flooding section for more.
Weekend into Next Week...High pressure overhead, dry PoPs and
warming trend through the period. Highs upper 80s SUN, back to
the low 90s MON on.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHORT TERM /through Thursday/...
As of 750 PM Wed...Conditions will deteriorate tonight with
increasing winds and rain and sub VFR ceilings and visibilities.
Current VFR conditions and light winds will only hang on for a
few more hours then rain will become widespread and increase in
intensity while winds increase and gust at times in excess of
30 kts. Expect ceilings to become IFR at around 6Z and for
visibilities to occasionally drop to IFR levels in the heaviest
showers and thunderstorms which will persist through Thu
morning. Gradual improvement in ceilings to MVFR will occur by
mid Thu afternoon as drier air spreads in from the west but
strong northerly winds are expected to persist.
LONG TERM /Thursday night through Monday/...
As of 3 AM Wed...Improving ceiling and winds are expected Thu
night as TC Idalia moves away from the area. VFR conditions are
expected Fri into early next week as high pressure builds over
the area.
&&
.MARINE...
SHORT TERM /through Thursday/...
As of 405 PM Wed...Dangerous marine conditions are expected
tonight and Thursday as the remnants of TC Idalia pass closest
to the NC coast. Tropical Storm Force winds develop tonight and
continue Thu. Winds will gust at times to 50 kt with higher
gusts possible in Thunderstorms along with isolated waterspouts.
Seas will build to around 15 ft late tonight and Thu.
LONG TERM /Thursday night through Monday/...
As of 3 AM Wed..Tropical storm force winds should continue Thu
night with winds diminishing Fri as high pressure builds over
the waters and remains into early next week. Elevated seas AOA
6 ft are likely to persist into Sunday night.
&&
.TIDES/COASTAL FLOODING...
As of 5 PM Wed...Significant water level rises expected for
portions of the coast (2-4 ft above ground level) as Tropical
Storm Idalia. The area of highest surge potential continues to
be adjacent to the southwestern Pamlico Sound including the
Neuse/Bay/Pamlico/Pungo Rivers as well as Core Sound.
Additionally, a combination of surge and high astronomical
tides will lead to 2-3 ft AGL rises oceanside from Cape
Hatteras to Duck beginning tomorrow afternoon and continuing
through Friday morning.
Surge and coastal flood issues will likely continue through
late week, possibly into the weekend for the Outer Banks, as
strong NE winds and backswell will continue behind Idalia. This
may result in more ocean overwash for the Outer Banks into the
weekend.
Please see RDUTCVMHX and RDUHLSMHX for additional information.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ046-047-080-081-090-092-094-
193>196-198-199-203>205.
Flood Watch through Thursday evening for NCZ029-044>047-
079>081-090>092-094-193>196-198-199-203>205.
Storm Surge Watch for NCZ080-094-194-196.
Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
High Surf Advisory until 8 PM EDT Thursday for NCZ195-199.
High Surf Advisory until 8 AM EDT Friday for NCZ196-204.
High Surf Advisory from 2 AM Thursday to 2 AM EDT Saturday for
NCZ203-205.
Coastal Flood Warning from 6 AM Thursday to noon EDT Friday
for NCZ203-205.
Coastal Flood Advisory until 11 PM EDT Friday for NCZ204.
MARINE...Tropical Storm Warning for AMZ131-135>137-150-152-154-156-158-
230-231.
&&
SYNOPSIS...MHX
NEAR TERM...JME/MS
SHORT TERM...JME
LONG TERM...SGK/CEB
AVIATION...CQD/MS
MARINE...JME/CEB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Aug 30, 8:05 PM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 805 PM EDT Wed Aug 30 2023 NCZ029-044-045-079-091-010015- Martin-Pitt-Washington-Greene-Lenoir- 805 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Idalia could bring several impacts to the area, including an increased risk for flash flooding and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Idalia could bring several impacts to the area, including an increased risk for flash flooding and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-090-010015- Tyrrell-Duplin- 805 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-092-193-198-010015- Mainland Dare-Jones-Northern Craven-Inland Onslow- 805 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 663 IN EFFECT UNTIL 4 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ081-010015- Mainland Hyde- 805 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 663 IN EFFECT UNTIL 4 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Watch. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-010015- Hatteras Island- 805 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 663 IN EFFECT UNTIL 4 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT SATURDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON EDT FRIDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. High Surf Advisory. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. High Surf Advisory. Coastal Flood Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-010015- Ocracoke Island- 805 PM EDT Wed Aug 30 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 663 IN EFFECT UNTIL 4 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. Tornado Watch. High Surf Advisory. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. High Surf Advisory. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-010015- East Carteret- 805 PM EDT Wed Aug 30 2023 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 663 IN EFFECT UNTIL 4 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. High Surf Advisory. Storm Surge Watch. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Storm Surge Watch. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-010015- Northern Outer Banks- 805 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 663 IN EFFECT UNTIL 4 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT SATURDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON EDT FRIDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. High Surf Advisory. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. High Surf Advisory. Coastal Flood Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-010015- West Carteret-Coastal Onslow- 805 PM EDT Wed Aug 30 2023 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 663 IN EFFECT UNTIL 4 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. High Surf Advisory. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-094-194-010015- Beaufort-Pamlico-Southern Craven- 805 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 663 IN EFFECT UNTIL 4 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Watch. Tropical Storm Warning. Idalia could bring several impacts to the area, including an increased risk for flash flooding, storm surge, gusty winds and tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:26 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
| Aug 30, 10:13 PM EDT | Special Marine Warning | MHX | 2 hr | |
| Aug 31, 12:50 AM EDT | Special Marine Warning | MHX | 85 min | |
| Aug 31, 1:12 AM EDT | Flash Flood Warning | MHX | Duplin, Onslow | 10 hr |
| Aug 31, 3:09 AM EDT | Special Marine Warning | MHX | 66 min | |
| Aug 31, 4:55 AM EDT | Flash Flood Warning | MHX | Duplin, Lenoir | 6 hr |
| Aug 31, 5:16 AM EDT | Flash Flood Warning | MHX | Carteret, Dare, Hyde | 7 hr |
| Aug 31, 9:23 AM EDT | River Flood Warning | MHX | Carteret | 5 hr |
| Aug 31, 9:27 AM EDT | River Flood Warning | MHX | Jones | 12 hr |
| Aug 31, 4:53 PM EDT | Gale Warning | MHX | 11 hr | |
| Aug 31, 4:53 PM EDT | Small Craft Advisory | MHX | 3 days |
Nearby
Flash Flood Warnings in North Carolina, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.